MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309632
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material#: 309632, batch number#: 4066411.It was reported that the bd luer-lok had a syringe needle connectivity issue.The following information was provided by the initial reporter: rcc received a complaint via email.The syringe needle is found to not be fully twisted into the secured position in the syringe cap.The needle requires twisting with the cap to securely attach it to the barrel.Even with twisting, the needles may detach.The cap sometimes does not easily lock, even after tapping it closed.Also, due to the needle not being fully inserted, the shield that caps the needle of the 5ml bd syringe (lot: 4066411) was coming off too easily.Pharmacist was placing the capped syringe facing down into a dose calibrator to measure dose activity.Upon lifting the syringe out of the dose calibrator, the cap remained stuck inside the dose calibrator, exposing the needle of the syringe.A similar occurrence was not previously reported for this lot number.However, the pharmacist had this happen 3 times in a row.The failure rate was 3 out of 18.Product#: 309632, lot#: 4066411.Additional information provided: 1.It was mentioned "the syringe needle is found to not be fully twisted into the secured position in the syringe cap.The needle requires twisting with the cap to securely attach it to the barrel.Even with twisting, the needles may detach.The cap sometimes does not easily lock, even after tapping it closed.Also, due to the needle not being fully inserted, the shield that caps the needle of the 5ml bd syringe (lot: 4066411) was coming off too easily" could you please conform that mentioned syringe cap was luer cap or needle cap? it was both.2.If the failure was connection issue, could you please conform failure happened between cap & needle or syringe & needle? the primary failure happened between the needle and the syringe.This also affected the cap and made it easy for the cap to fall off.3.If there are different failure occurred, please conform number of occurrence for each failure.There have been at least 7 occurrences.There have been more individual occurrences that have not escalated to a scar or customer complaint.
 
Additional Manufacturer Narrative
Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21414744
Report Number1213809-2025-00112
Device Sequence Number21168498
Product Code FMF
UDI-Device Identifier30382903096320
UDI-Public(01)30382903096320(11)240306(17)290228(10)4066411
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309632
Device Lot Number4066411
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown